MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G13792
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a torcon nb advantage van schie beacon tip seeking catheter separated during an aneurysm embolization procedure in an unknown patient.The superficial femoral artery was punctured for retrograde access.The catheter was positioned in the neck of aneurysm in the profunda over another manufacturer's glide wire and was advanced through the same manufacturer's 6fr short sheath.No pressure or force was applied.The patient did not have stenosed, tortuous, or calcified anatomy in the access area.No power injection was used, only two hand injection ¿puffs¿.No resistance was felt at any part during the procedure.When the catheter was withdrawn, the catheter tip detached from the catheter and became a free-floating foreign body.A snare (unknown manufacturer) was implemented to successfully retrieve the detached tip.The doctor initially said that he was very surprised when the catheter tip came off in the profunda, as he was not doing anything complex or experiencing any resistance.No unintended portion remained in the patient.The procedure was not completed for other unspecified reasons, but not because of the catheter issue.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1: customer (person): postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation it was reported that the tip of a torcon nb advantage van schie beacon tip seeking catheter separated during an aneurysm embolization procedure.During the procedure, the superficial femoral artery was punctured for retrograde access.A 0.035¿ competitor¿s glide wire and 6 french short sheaths were placed, then torcan catheter was advanced over the wire and through the sheath to the neck of aneurysm in the profunda.No pressure or force was applied.When the catheter was withdrawn, the catheter tip detached and became a free-floating foreign body.A snare was obtained to successfully retrieve the catheter tip.The procedure was not completed for unspecified reasons unrelated to the catheter issue.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.As reported, the patient did not have stenosed, tortuous, or calcified anatomy in the access area.No power injection was used, only two hand injection ¿puffs¿.No resistance was felt at any part during the procedure.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.Upon visual inspection, it was noted the tip has separated from the catheter.No stretching or elongation was noted.No damage to the length of the catheter.A dimensional verification of the device from the hub to the point of separation measured approximately 65.3 cm.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance, in which the nonconforming device was scrapped.A complaint history search identified one other event reported for the same failure mode related to a manufacturing deficiency.Based on the available information, cook has concluded the device was manufactured out of specification.There is no evidence suggesting nonconforming product exists in house.There is evidence suggesting nonconforming product exists in the field.Cook also reviewed product labeling.The ifu [t_hnb_rev2 ¿beacon® tip catheters¿] packaged with the device contains the following in relation to the reported failure mode: ¿how supplied upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded manufacturing deficiency contributed to this incident.It is possible that catheter advancement through the sheath could have caused the separation; however, there is evidence the bond site of the tip of the body was not manufactured to specification.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.A project is in progress to further investigate this failure mode with this device.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20866655
Report Number1820334-2024-01609
Device Sequence Number8687868
Product Code DQO
UDI-Device Identifier00827002137929
UDI-Public(01)00827002137929(17)260319(10)15953576
Combination Product (Y/N)N
PMA/510(K) Number
K173289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model NumberG13792
Device Catalogue NumberHNBR5.0-35-65-P-NS-VANSCHIE3
Device Lot Number15953576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" TERUMO GLIDE; 6FR SHORT TERUMO SHEATH; TWO 0.014 TERUMO GLIDES
Patient SexUnknown